Wish I Didn't Start Antibiotics. I'm So Confused. Help.chemical peel
Posted 30 September 2011 - 07:03 AM
I'm desperate for some help. I'm so very confused. I'm a 33 year old female... I started to get very persistant acne after I weaned my son in March of this year. I don't get a ton of spots, but the ones I do get are big, red, inflamed, painful and so embarrassing. In June I went to a doctor - she's not a derm, but I was referred through Acne Clinics of Canada (so despite not being a "real" derm, she specializes in skin). She prescribed 100mg of Minocycline and also I had some trail and error with topicals. I tried Differin, Retin A, Clindoxyl etc. I was terrified of the IB with the retinols so I didn't follow through. About 6 weeks ago I was in her office in tears and she recommended we up the dose to 200mg/day and try some mild chemical peels. I've had 3 mild glycolic acid peels. I don't really feel they have helped much. I recently tried going back down to 100mg/day of Mino because I've been having a lot of tummy issues and I'm concerned that 200mg is a really high dose for someone my size (I'm tall but only weigh about 135lbs). On the days when I freak out because I can feel things coming I have paniced and taken the other pill. I'm so inconsistant with everything!! My acne is still bad - It hasn't seemed to get much better in all this time. I think I've lost a lot of objectivity because I'm so traumatized. Anyways, I went to see an actual Derm yesterday (I was referred months ago, before I got in with the other Doctor). He spend about 30 seconds with me. He told me that I should switch the antibiotic and gave me sulret-r to spot treat. He has now prescribed Trimethipin (Bactrim) to be taken 3 times a day (300mg). I don't know what to do... I looked up side effects and am horrified to read the instances of Stevens Johnsons Syndrome. OMG - that's all I need. The other Doc was reluctant to switch the antibiotic and this guy did it without even looking at me. I don't know what to do... I can't get in with my first Doc until the end of October. I cry about this EVERY DAY. It's ruining my marriage and making me a bad Mom. Please help.
Posted 30 September 2011 - 02:03 PM
You are right to identify your inconsistency as a problem, many of us, including myself, have tried loads of different things including antibiotics (which did not agree with my stomach in a very dramatic way so I stopped)... some swear by them and some swear at them... ; ) we all react differently.
First I think your mind needs to adjust and accept that clearing your acne may take some time and that you won't find the solution within a few weeks so if you try something give it at least 6 weeks to 2 months to see if you are starting to get a positive reaction and to see if you can handle the side effects. Once you have started a treatment keep a photo (take photos every day for the first week then once a week for 6 weeks then once a menstral month for the remainder on the same day of your cycle) and written log of your experiences so you can get an objective idea of how well each treatment worked.
The fact that this all kicked off when you started weaning your son would indicate that this may be hormonal (or stress related.... weaning is stressful for more than the baby) so I would consider looking at hormonal treatments if your current regimen does not work for you... for 6 months to a year or until your hormones balance out
If you are feeling depressed you need to start taking steps to look after your mental health.
CBT can be useful for managing difficult emotions regarding handling unhelpful thoughts and emotions while you are going through this, counselling may help. The fact that you are making absolute negative statements about your relationship and labelling yourself as a "bad mom" indicates that your way of processing information may be causing you more suffering than nessisary ontop of your acne. CBT helps you to manage your thoughts and feelings about certain situations and this may help you get through the recovery process with a more emotionally healthy mindset (and reduced stress will only help your skin). If you can't get CBT from your gp then you can do it independantly http://moodgym.anu.edu.au/welcome xx
Acne is stressful but you need to give yourself permission to think about something else for a certain amount of time each day/week so even just some simple action plan to inject some well needed pleasurable activities into your routine will help.
I got clear using a topical which I have not meantioned here so if you are interested in reading about that then click on the link below
xx Good luck and get in touch if you need to xx
Edited by crystal_willow, 30 September 2011 - 02:14 PM.
Posted 30 September 2011 - 03:16 PM
As far as your acne is concerned, I can totally see why you'd be confused. It really bothers me when doctors or dermatologists respond in a trivial manner. Not only do they fail to alleviate any concerns, they probably create more. If you didn't like what the dermatologist said, see if you can visit another one and get another opinion.
I can't comment on the peels as I have no experience. I don't think the experiences I have read have been all that great to be honest, but it would still be worth searching the boards and seeing what experiences you can find of the peels, and indeed on the medications you mentioned.
As crystal_willow rightly said, there does seem to be a hormonal issue in play here as well, so perhaps that's another route to explore if you haven't already. If not, you could have a look at the 'hormonal' section of the board for ideas on what options are out there and what the experiences of others are.
The problems with taking antibiotics for acne is that sometimes, it has to go through that initial breakout before it really starts to work and bring everything under control. That's just how it is. If you don't stick with the medication - maybe for a month or so until the results start to show - it may take longer to clear and possibly become more stubborn. It's never any fun going through that breakout if it does happen, but there's every chance the end will justify the means.
Equally, all medications have potential side effects. If you take them as directed, treat them with respect and look after yourself as well, there's every chance it would be fine. But that's a decision you'll have to make for yourself.
Please try not to worry yourself about this too much - the stress doesn't help your skin and it doesn't help you think clearly. See if you can take a step back and weigh up the options so that you can make an informed decision on what your next move should be. And please don't feel as though you have to work it all out alone because there are so many people here who will be able to offer support and relevant advice. Whatever you decide and however it goes, I wish you the very best of luck.
Posted 01 October 2011 - 03:57 PM
Posted 01 October 2011 - 04:05 PM
Let us know what the doctors say about the rash xx
Posted 04 January 2012 - 12:54 AM
Posted 13 April 2013 - 08:21 PM
You need to stop using antibiotics, they clearly aren't helping, and are fuckung up your gut flora. I don't know the solution, but my suggestion would be to take a visit to a naturopath and a TCM acupuncture practitioner. Acne comes from within morevoften then naught. I had zero acne then took antibiotics and now my skin is dry red and every pore is clogged. Antibiotics are bad, please stop taking them.
Would also recommend against birth control.... Fucks with your gut flora AND hormones.
Edited by Doddy46, 13 April 2013 - 08:23 PM.
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users